Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Feb 14, 2014, 1:54 PM CST for 8 counties in Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2014, 1:54 PM CST (19:54 UTC)
- Expired
- Feb 14, 2014, 6:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bandera County, TX, Burnet County, TX, Edwards County, TX, Gillespie County, TX, Kerr County, TX, Llano County, TX, Real County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 127 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 7.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2779 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
373 WWUS84 KEWX 141954 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 154 PM CST FRI FEB 14 2014 ...A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF THE WESTERN HILL COUNTY AND SOUTHERN EDWARDS PLATEAU UNTIL 6 PM CST DUE TO LOW RELATIVE HUMIDITY AND GUSTY NORTH WINDS... .A DRY COLD FRONT WILL BRING INCREASING NORTHERLY WINDS AND MUCH DRIER AIR INTO THE WESTERN HILL COUNTRY AND SOUTHERN EDWARDS PLATEAU THROUGH EARLY THIS EVENING. NORTHERLY WINDS OF 15 TO 20 MPH ALONG WITH MINIMUM HUMIDITIES NEAR 15 PERCENT CAN BE EXPECTED. THIS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH 6 PM THIS EVENING. TXZ171-172-183>188-150000- /O.NEW.KEWX.FW.W.0001.140214T1954Z-140215T0000Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- 154 PM CST FRI FEB 14 2014 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS THE WESTERN HILL COUNTRY AND SOUTHERN EDWARDS PLATEAU... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... LLANO...BURNET...VAL VERDE...EDWARDS...REAL...KERR... BANDERA...GILLESPIE. * 20-FOOT WIND...NORTH WINDS OF 15 TO 20 MPH. * HUMIDITY...NEAR 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Feb 14, 11:27 AM CST, 2 hours 27 minutes earlier.
Area forecast discussion, Feb 14, 11:27 AM CST, 2 hours 27 minutes before
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
Hazardous weather outlook, Feb 14, 4:20 AM CST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 420 AM CST FRI FEB 14 2014 TXZ171>173-183>194-202>209-217>225-228-151030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 420 AM CST FRI FEB 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEST OF A FREDERICKSBURG TO HONDO TO CARRIZO SPRINGS LINE THIS AFTERNOON. A DRY COLD FRONTAL PASSAGE WILL BRING LOW RELATIVE HUMIDITIES AND BREEZY NORTHWESTERLY WINDS. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED WEST OF A LLANO TO HONDO TO DEL RIO LINE ON SATURDAY DUE TO LOW RELATIVE HUMIDITIES. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.